Alert archive / Idaho / Flash Flood Warnings in 2002

Flash Flood Warning 7, NWS Boise, ID

July 19, 2002Boise County, Idaho

NWS Boise, ID issued this flash flood warning at Jul 19, 2002, 8:06 PM MDT for Boise County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2002, 8:06 PM MDT (02:06 UTC)
Expired
Jul 19, 2002, 8:45 PM MDT
In force
39 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Boise County, ID

The radar

The Boise radar (KCBX), 104 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 2.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2002-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2002-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2889 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 200206
FFWBOI
IDC015-200245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
804 PM MDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BOISE COUNTY IN WEST CENTRAL IDAHO

* UNTIL 845 PM MDT

* AT 800 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
RAIN NEARLY STATIONARY OVER EXTREME NORTHEASTERN BOISE COUNTY...NEAR 
WARM SPRING CAMPGROUND. 

THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP 
TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BOISE.

LAT...LON 4413 11528 4427 11526 4424 11545 4410 11547

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:30 PM MDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 19, 2:30 PM MDT, 5 hours 36 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL
WEATHER SERVICE BOISE IDAHO
230 PM MDT FRI JUL 19 2002

POTENTIAL FOR FLASH FLOODING OVER SE OREGON AND MOUNTAINS OF
SOUTHWEST IDAHO TONIGHT AS UPPER LOW CENTER DRIFTS OVER THE AREA.
INDIVIDUAL STORMS WILL HAVE VERY HIGH RAINFALL EFFICIENCY WITH PWAT
VALUES OVER AN INCH AND VERY SLOW MOVEMENT.  CENTER OF THE COLD POOL
PROGGED OVER SOUTHWEST IDAHO AT 00Z THEN FORECAST TO LIFT SLOWLY
NORTHEAST OVER THE CENTRAL MOUNTAINS OF IDAHO DURING THE NIGHTTIME
HOURS. THIS APPEARS TO BE A FLASH FLOOD SYNOPTIC SIGNATURE BASED ON
CASE STUDIES AND WILL OPT FOR ENHANCED WORDING ON EVENING FORECAST.
SYSTEM EXITS FROM THE AREA EARLY SATURDAY LEAVING RESIDUAL MOISTURE
OVER THE CENTRAL MOUNTAINS FOR PARTLY CLOUDY SKIES AND MORNING
SHOWERS.  EVERYWHERE ELSE BEGINS CLEARING AS DRIER AIR ADVECTS IN
FROM THE WEST.  CLEAR SKIES AND COMFORTABLE TEMPS FOR SUNDAY AND
MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION.

EXTENDED...GOING WITH A CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AND
WEDNESDAY WITH A WEAK WAVE RIDING NORTHEAST THROUGH NORTHERN
CALIFORNIA AND SOUTHERN OREGON.  OTHERWISE, DRY AND SEASONAL
CONDITIONS FOR THURSDAY AND FRIDAY.

.BOI...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR IDAHO ZONES 11 13 29
       AND OREGON ZONES 61 AND 63.

G.SKARI

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:50 PM MDTFlash Flood WarningBOIBoise40 min

Nearby

Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.